Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2000, 2:53 PM MDT for Adams County, Hettinger County, North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 2:53 PM MDT (20:53 UTC)
- Expired
- Jul 19, 2000, 3:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 133 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:05 PM MDT | Hail 0.75 | Mott, ND | Hail covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 192053
SVRBIS
NDC001-041-192130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM MDT WED JUL 19 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA
SOUTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 330 PM MDT
* AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MOTT...OR ABOUT 45 MILES
SOUTHEAST OF DICKINSON...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS OF ADAMS AND
SOUTHEAST HETTINGER COUNTY.
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND
MOVE TO A SUBSTANTIAL SHELTER.
LAT...LON 4639 10236 4621 10255 4596 10237 4597 10203
4626 10203What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:15 PM MDT, 38 minutes earlier.
Area forecast discussion, Jul 19, 2:15 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED JUL 19 2000 WORST WEATHER THIS FORECAST PERIOD WILL BE OVER THIS EVENING AS A COLD FRONT DROPS SOUTHEAST THROUGH SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THUNDERSTORMS WILL OCCUR ALONG THE COLD FRONT WITH THE STRONGEST STORMS IN THE SOUTHWEST WHERE THE TEMP GRADIENT IS BEST. THE FRONT SHOULD BE OUT OF THE STATE BY MIDNIGHT...AND HIGH PRESSURE WILL BUILD INTO THE STATE BRINGING COOL STABLE AIR. THE UPPER LEVEL RIDGE OVER THE ROCKIES WILL STRENGTHEN AND LOOKS LIKE THE EXTENDED PERIOD WILL SEE WARMING TEMPERATURES BUT LITTLE CHANCE OF PRECIPITATION. .BIS...NONE TSW
In the hours before
Local storm report, Jul 19, 2:53 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT WED JUL 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 8 S BOWMAN ND 1.75 INCH HAIL
07/19/00 BOWMAN REPORTED BY PUBLIC.
0346 PM 8 N BUCYRUS ND 1 INCH HAIL
07/19/00 ADAMS REPORTED BY ARB SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:57 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 63 min |
| Jul 19, 3:29 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.